MAUDE Adverse Event Report: AVANOS MEDICAL INC. COOLIEF COOLED RADIOFREQUENCY KIT; COOLED RF PROBES AND CANNULAS

AVANOS MEDICAL INC. COOLIEF COOLED RADIOFREQUENCY KIT; COOLED RF PROBES AND CANNULAS
Model Number CRK-17-50-4
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.The actual sample device was not received.The photos will be reviewed as part of the complaint investigation.Follow-up report will be submitted upon investigation approval.All information reasonably known as of 04-sep-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported the introducer probe completely broke during use."there was no patient injury and the procedure continued without further incident, although another crk kit had to be opened to get a new introducer." [the] "introducer was only used once (medical aspect).When the physician started to move the needle, the end broke off.The needle was engaged in the skin and there was no hardware in this patient.Additional information received on 18-aug2020 stated when doctor was asked if stylet was in place when he was moving the introducer, and it broke, his response was "maybe not." no additional information as provided.
 
Additional Manufacturer Narrative
The actual sample was not returned for further evaluation of the potential defect; however, a photograph of the device was provided and confirmed the reported incident.A root cause was not identified.All information reasonably known as of 12-nov-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
COOLIEF COOLED RADIOFREQUENCY KIT
Common Device Name
COOLED RF PROBES AND CANNULAS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10515546
Report Number8030647-2020-00058
Device Sequence Number3558620
Product Code GXI
UDI-Device Identifier00193493440757
UDI-Public00193493440757
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K053082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCRK-17-50-4
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date11/12/2020
Patient Sequence Number1
Patient Age86 YR
Patient Weight45